Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2014, Article ID 510819, 9 pages
http://dx.doi.org/10.1155/2014/510819
Research Article

Calibration of the Volatility in Option Pricing Using the Total Variation Regularization

1College of Mathematics and Econometrics, Hunan University, Changsha 410082, China
2Department of Mathematics, Hunan First Normal University, Changsha 410205, China
3Department of Information and Computing Science, Changsha University, Changsha 410003, China

Received 6 November 2013; Revised 27 January 2014; Accepted 24 February 2014; Published 25 March 2014

Academic Editor: Roberto Renò

Copyright © 2014 Yu-Hua Zeng et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. F. Engle, “Autoregressive conditional heteroscedasticity with estimates of the variance of United Kingdom inflation,” Econometrica, vol. 50, no. 4, pp. 987–1007, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. T. Bollerslev, “Generalized autoregressive conditional heteroskedasticity,” Journal of Econometrics, vol. 31, no. 3, pp. 307–327, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  3. D. B. Nelson, “Conditional heteroskedasticity in asset returns: a new approach,” Econometrica, vol. 59, no. 2, pp. 347–370, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. L. R. Glosten, R. Jagannathan, and D. Runkle, “On the relation between the expected value and the volatility of the nominal excess return on stocks,” The Journal of Finance, vol. 48, pp. 1779–1801, 1993. View at Publisher · View at Google Scholar
  5. E. Sentana, “Quadratic ARCH models,” Review of Economic Studies, vol. 62, pp. 639–661, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. J.-M. Zakoian, “Threshold heteroskedastic models,” Journal of Economic Dynamics and Control, vol. 18, no. 5, pp. 931–955, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  7. R. F. Engle, D. M. Lilien, and R. P. Robins, “Estimating time-varying risk premia in the term structure: the ARCH-M model,” Econometrica, vol. 55, pp. 391–407, 1987. View at Publisher · View at Google Scholar
  8. R. F. Engle and G. G. J. Lee, “A permanent and transitory component model of stock return volatility,” in Cointegration, Causality, and Forecasting: A Festschrift in Honor of Clive W. J. Granger, R. Engle and H. White, Eds., pp. 475–497, Oxford University Press, 1999. View at Google Scholar
  9. P. Christoffersen, R. Elkamhi, B. Feunou, and K. Jacobs, “Option valuation with conditional heteroskedasticity and nonnormality,” Review of Financial Studies, vol. 23, no. 5, pp. 2139–2183, 2010. View at Publisher · View at Google Scholar · View at Scopus
  10. G. Li and C. Zhang, “On the number of state variables in options pricing,” Management Science, vol. 56, no. 11, pp. 2058–2075, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  11. T. Adrian and J. Rosenberg, “Stock returns and volatility: pricing the short-run and long-run components of market risk,” Journal of Finance, vol. 63, no. 6, pp. 2997–3030, 2008. View at Publisher · View at Google Scholar · View at Scopus
  12. S. L. Heston, “A closed-form solution for options with stochastic volatility with applications to bond and currency options,” Review of Financial Studies, vol. 6, pp. 327–343, 1993. View at Publisher · View at Google Scholar
  13. J.-C. Duan, “The GARCH option pricing model,” Mathematical Finance, vol. 5, no. 1, pp. 13–32, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. S. L. Heston and S. Nandi, “A closed-form GARCH option valuation model,” Review of Financial Studies, vol. 13, no. 3, pp. 585–625, 2000. View at Publisher · View at Google Scholar · View at Scopus
  15. D. S. Bates, “Post-87 crash fears in the S&P 500 futures option market,” Journal of Econometrics, vol. 94, no. 1-2, pp. 181–238, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. D. S. Bates, “Maximum likelihood estimation of latent affine processes,” Review of Financial Studies, vol. 19, no. 3, pp. 909–965, 2006. View at Publisher · View at Google Scholar · View at Scopus
  17. J. Pan, “The jump-risk premia implicit in options: evidence from an integrated time-series study,” Journal of Financial Economics, vol. 63, no. 1, pp. 3–50, 2002. View at Publisher · View at Google Scholar · View at Scopus
  18. J. C. Duan, “Conditionally fat-tailed distributions and the volatility smile in options,” Working Paper, Department of Finance, The Hong Kong University of Science and Technology, 1999. View at Google Scholar
  19. J.-C. Duan, P. Ritchken, and Z. Sun, “Approximating GARCH-jump models, jump-diffusion processes, and option pricing,” Mathematical Finance, vol. 16, no. 1, pp. 21–52, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. B. Eraker, “Do stock prices and volatility jump? Reconciling evidence from spot and option prices,” Journal of Finance, vol. 59, no. 3, pp. 1367–1403, 2004. View at Publisher · View at Google Scholar · View at Scopus
  21. M. Broadie, M. Chernov, and M. Johannes, “Model specification and risk premia: evidence from futures options,” Journal of Finance, vol. 62, no. 3, pp. 1453–1490, 2007. View at Publisher · View at Google Scholar · View at Scopus
  22. P. Christoffersen, C. Dorion, K. Jacobs, and Y. Wang, “Volatility components, affine restrictions, and nonnormal innovations,” Journal of Business & Economic Statistics, vol. 28, no. 4, pp. 483–502, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. P. Christoffersen, S. Heston, and K. Jacobs, “Option valuation with conditional skewness,” Journal of Econometrics, vol. 131, no. 1-2, pp. 253–284, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  24. P. Christoffersen, K. Jacobs, C. Ornthanalai, and Y. Wang, “Option valuation with long-run and short-run volatility components,” Journal of Financial Economics, vol. 90, no. 3, pp. 272–297, 2008. View at Publisher · View at Google Scholar · View at Scopus
  25. S. J. Taylor and X. Xinzhong, “The incremental volatility information in one million foreign exchange quotations,” Journal of Empirical Finance, vol. 4, no. 4, pp. 317–340, 1997. View at Publisher · View at Google Scholar · View at Scopus
  26. T. G. Andersen and T. Bollerslev, “Answering the skeptics: yes, standard volatility models do provide accurate forecasts,” International Economic Review, vol. 39, no. 4, pp. 885–905, 1998. View at Publisher · View at Google Scholar · View at Scopus
  27. T. G. Andersen, T. Bollerslev, F. X. Diebold, and H. Ebens, “The distribution of realized stock return volatility,” Journal of Financial Economics, vol. 61, no. 1, pp. 43–76, 2001. View at Publisher · View at Google Scholar · View at Scopus
  28. T. G. Andersen, T. Bollerslev, F. X. Diebold, and P. Labys, “The distribution of realized exchange rate volatility,” Journal of the American Statistical Association, vol. 96, no. 453, pp. 42–55, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. T. G. Andersen, T. Bollerslev, F. X. Diebold, and P. Labys, “Modeling and forecasting realized volatility,” Econometrica, vol. 71, no. 2, pp. 579–625, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. O. E. Barndorff-Nielsen and N. Shephard, “Econometric analysis of realized volatility and its use in estimating stochastic volatility models,” Journal of the Royal Statistical Society. Series B. Statistical Methodology, vol. 64, no. 2, pp. 253–280, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. O. E. Barndorff-Nielsen and N. Shephard, “Econometric analysis of realized covariation: high frequency based covariance, regression, and correlation in financial economics,” Econometrica, vol. 72, no. 3, pp. 885–925, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. F. M. Bandi, J. R. Russell, and C. Yang, “Realized volatility forecasting in the presence of time-varying noise,” Journal of Business & Economic Statistics, vol. 31, no. 3, pp. 331–345, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  33. F. Corsi, N. Fusari, and D. La Vecchia, “Realizing smiles: options pricing with realized volatility,” Journal of Financial Economics, vol. 107, pp. 284–304, 2013. View at Google Scholar
  34. L. Zhang, P. A. Mykland, and Y. Aït-Sahalia, “A tale of two time scales: determining integrated volatility with noisy high-frequency data,” Journal of the American Statistical Association, vol. 100, no. 472, pp. 1394–1411, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. P. Christoffersen, B. Feunou, K. Jacobs, and N. Meddahi, “The economic value of realized volatility: Using high-frequency returns for option valuation,” Working Paper, 2012. View at Google Scholar
  36. F. Black and M. Scholes, “The pricing of options and corporate liabilities,” The Journal of Political Economy, vol. 81, pp. 637–654, 1973. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  37. B. Dupire, “Pricing with a smile,” Risk, vol. 7, pp. 18–20, 1994. View at Google Scholar
  38. R. Lagnado and S. Osher, “A technique for calibrating derivative security pricing models: numerical solution of an inverse problem,” Journal of Computational Finance, vol. 1, pp. 13–25, 1997. View at Google Scholar
  39. C. Chiarella, M. Craddock, and N. El-Hassan, “The calibration of stock option pricing models using inverse problem methodology,” QFRQ Research Papers, University of Technology, Sydney, Sydney, Australia, 2000. View at Google Scholar
  40. L. Jiang and Y. Tao, “Identifying the volatility of underlying assets from option prices,” Inverse Problems, vol. 17, no. 1, pp. 137–155, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. S. Crépey, “Calibration of the local volatility in a trinomial tree using Tikhonov regularization,” Inverse Problems, vol. 19, no. 1, pp. 91–127, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. V. Isakov, “The inverse problem of option pricing,” in Recent Development in Theories & Numerics: International Conference on Inverse Problems, pp. 47–55, World Scientific, Singapore, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  43. H. Egger and H. W. Engl, “Tikhonov regularization applied to the inverse problem of option pricing: convergence analysis and rates,” Inverse Problems, vol. 21, no. 3, pp. 1027–1045, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  44. P. Ngnepieba, “The adjoint method formulation for an inverse problem in the generalized Black-Scholes model,” Journal of Systemics Cybernetics and Informatics, vol. 4, pp. 69–77, 2006. View at Google Scholar
  45. Z.-C. Deng, J.-N. Yu, and L. Yang, “An inverse problem of determining the implied volatility in option pricing,” Journal of Mathematical Analysis and Applications, vol. 340, no. 1, pp. 16–31, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  46. J. R. Franks and E. S. Schwartz, “The stochastic behavior of market variance implied in the price of index options,” Economics Journal, vol. 101, pp. 1460–1475, 1991. View at Publisher · View at Google Scholar
  47. R. Heynen, “An empirical investigation of observed smile patterns,” Review Futures Markets, vol. 13, pp. 317–353, 1994. View at Google Scholar
  48. A. N. Tikhonov, A. S. Leonov, and A. G. Yagola, Nonlinear Ill-Posed Problems, vol. 14, Chapman & Hall, London, UK, 1998. View at MathSciNet
  49. H. E. Leland, “Option pricing and replication with transaction costs,” The Journal of Finance, vol. 40, pp. 1283–1301, 1985. View at Publisher · View at Google Scholar
  50. L. I. Rudin, S. Osher, and E. Fatemi, “Nonlinear total variation based noise removal algorithms,” Physica D: Nonlinear Phenomena, vol. 60, no. 1-4, pp. 259–268, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  51. G. E. Andrews, R. Askey, and R. Roy, Special Functions, vol. 71, Cambridge University Press, Cambridge, UK, 1999. View at MathSciNet
  52. V. A. Morozov, “On the solution of functional equations by the method of regularization,” Soviet Mathematics. Doklady, vol. 7, pp. 414–417, 1966. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet